Finite domination and Novikov rings. Iterative approach

Thomas Huettemann, David Quinn

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Suppose C is a bounded chain complex of finitely generated free modules over the Laurent polynomial ring L = R[x,x -1]. Then C is R-finitely dominated, i.e. homotopy equivalent over R to a bounded chain complex of finitely generated projective R-modules if and only if the two chain complexes C ? L R((x)) and C ? L R((x -1)) are acyclic, as has been proved by Ranicki (A. Ranicki, Finite domination and Novikov rings, Topology 34(3) (1995), 619–632). Here R((x)) = R[[x]][x -1] and R((x -1)) = R[[x -1]][x] are rings of the formal Laurent series, also known as Novikov rings. In this paper, we prove a generalisation of this criterion which allows us to detect finite domination of bounded below chain complexes of projective modules over Laurent rings in several indeterminates.
Original languageEnglish
Pages (from-to)145-160
Number of pages16
JournalGlasgow Mathematical Journal
Volume55
Issue number1
Early online date02 Aug 2012
DOIs
Publication statusPublished - Jan 2013

Fingerprint Dive into the research topics of 'Finite domination and Novikov rings. Iterative approach'. Together they form a unique fingerprint.

  • Cite this